New Hampshire, 2004

Damaging Wind in New Hampshire, June 9, 2004

June 9, 2004 · NWS GYX · 1 event in 1 county or zone

Severe thunderstorms resulted in trees down in New Hampton at 550 pm on June 9, 2004.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Severe thunderstorms resulted in trees down in New Hampton at 550 pm on June 9, 2004.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 9, 1:27 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 9, 1:27 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
227 PM EDT WED JUN 9 2004

.SHORT TERM...SEVERE TSTM WATCH IN EFFECT THRU 7 PM.  CDFRONT MOVING
INTO WARM MOIST AIR WILL KEEP PRODUCING SHWR/TSTM ACTIVTY INTO THIS
EVENING. THE FRONT WILL ALIGN ITSELF EAST WEST AND WILL CONTINUE TO
BRING SOME SHOWER ACTIVTY TO SOUTHERN NH TONIGHT BEFORE IT MOVES S OF
THE AREA. HIGH PRES NUDGES IN FROM THE NW AND CLEARS THINGS OUT
DURING THU. COOLER TOMORROW WITH TEMPS MAINLY IN THE 60S.

&&

.LONG TERM...
A VERY COOL AND DRY LONG TERM OUTLOOK PERSISTING IN NEW MODEL DATA
WITH HIGH PRESSURE GENERALLY IN CONTROL THROUGH THE WEEKEND. A FEW
COMPLICATING FACTORS NOTED WITH CUTOFF LOW OVER CANADIAN MARITIMES
THE MAIN PROBLEM. MODELS INDICATING A FAIR AMOUNT OF MOISTURE
ROTATING AROUND THIS SYSTEM THURSDAY NIGHT...WHICH ALONG WITH
WINDS...MAY RESULT IN A TRICKY LOW TEMP FORECAST IN NORTHERN ZONES.
MOISTURE CONTINUES TO BACK INTO NORTHERN AND EASTERN ZONES ON
FRIDAY...ALTHOUGH NOT QUITE AS EXTENSIVE AS IN LAST MODEL RUN.

CLOUDS PERSIST OVER THE MOUNTAINS AND EASTERN ZONES ON FRIDAY NIGHT
AS ANTI-CYCLONIC CIRCULATION CONTINUES OVER THE REGION...ALTHOUGH
UPPER LEVEL SYSTEMS BEGINS TO LIFT OUT TO THE NORTHEAST.

CLOUDS ON THE WAY OUT OF NORTHERN AND EASTERN ZONES ON SAT AS
SHORTWAVE RIDGE BUILDS INTO THE REGION FROM THE WEST AND ASSOCIATED
SURFACE HIGH PRESSURE CRESTS OVER THE REGION. TEMPS REBOUND TO
NEAR NORMAL LEVELS ON SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE
PUSHES OFFSHORE AND WARMER AIR BEGINS PUSHING INTO THE REGION FROM
THE WEST.

MODELS SLOWING FRONTAL SYSTEM FOR EARLY NEXT WEEK WITH SURFACE
BOUNDARY ONLY REACHING THE CHICAGO AREA BY 12Z. THIS SHOULD RESULT
IN ONE MORE NICE DAY ON MONDAY. WILL LEAVE CHANCE POPS AS IS IN
CURRENT FORECAST FOR MONDAY NIGHT THROUGH TUESDAY NIGHT.
&&

.MARINE...

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
Hazardous weather outlook, Jun 9, 2:26 AM EST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
326 AM EDT WED JUN 9 2004

MEZ007>009-012>014-018>028-NHZ001>010-013-014-100925-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
326 AM EDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE.

.DAY ONE...TODAY

A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE TODAY AND TONIGHT.
THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS SHOULD RELAY
REPORTS OF SEVERE WEATHER TO THE NWS AS SOON AS CONDITIONS PERMIT.

THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER TO TNE NWS OFICE IN GRAY
AT 207-688-3216 DURING REGULAR BUSINESS HOURS... BY EMAIL AT
GYX.SKYWARN@NOAA.GOV... OR BY CONTACTING YOUR LOCAL LAW ENFORCEMENT
AGENCY WITH REPORTS OF LARGE HAIL OR DAMAGING WINDS AND REQUEST THEY
FORWARD THE REPORT TO THE NWS.

In the hours before

Local storm report, Jun 9, 2:00 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     FRYEBURG                44.02N 70.98W
06/09/2004                   OXFORD             ME   COUNTY OFFICIAL

            LIMBS AND WIRES DOWN

0205 PM     TSTM WND DMG     BETHLEHEM               44.28N 71.69W
06/09/2004                   GRAFTON            NH   COUNTY OFFICIAL

            LIMBS AND WIRES DOWN

&&

TEB

The radar

The Portland,ME radar (KGYX), 117 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Belknap

When
June 9, 4:50 PM EST to 4:57 PM EST
Where
Belknap County, New Hampton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.600, -71.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2004Every state in 2004This day in weather historyWarnings in New Hampshire, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410576.